There are always twists and turns when dealing with health issues. Nothing is ever the same, every day is different. Some good days always follows with bad days. Having so many health issues it becomes extremely hard to focus on other things such as your family, work, etc. Only because your constantly thinking of how you feel, the pain, the multiple symptoms you feel and how your suppose to treat them. Your constantly asking yourself when am I going to get a little relief or peace. More changes have occurred with my health. I must be the lucky one in my family who received all the bad genes.
My recent visit with my gastroenterologist was surprising. I informed him how I have been feeling since I had pyloroplasty surgery. He asked if I had anything positive to say about the surgery, well doc besides vomiting less, no. He doesn't think I have Gastroparesis anymore but thinks I developed Dumping Syndrome. Dumping Syndrome is when undigested contents of your stomach move too rapidly into your small bowel. Symptoms include nausea, vomiting, abdominal cramps, diarrhea, feeling of fullness, cardiovascular - flushing, dizziness, lightheadedness and heart palpitations. Symptoms could develop within 15 minutes to 3 hours after eating. He suggested that I change my diet to be the opposite of Gastroparesis and to stay away from refined sugars. With Dumping Syndrome if you consume refined sugars it rapidly absorbs water from the body causing more symptoms. In response, the body releases large amounts of insulin to absorb the sugar, leading to low levels of sugar in the body (hypoglycemia). To be honest with you, I am scared to eat foods I haven't been able to eat in the past 5 years. I have attempted to broaden my foods and so far it seems to be okay with my stomach. I still don't have the nerve to eat a salad or raw vegetables. I have tested myself with a small slice of coconut cake. Boy that was a huge mistake! For about an hour after eating it, I had massive abdominal and chest pain and kept vomiting a sugar substance. I had never experienced that feeling before. It was totally weird and now I am scared to have anything sweet. Its amazing how your fears control you. We honestly wont know for sure if I have Gastroparesis still or Dumping Syndrome or both until I do another 4 hour gastric empting test in June. So until then the guessing game on food continues.
For about a month now I noticed something strange going on with my feet, especially my toes. My body temperature tends to be low to begin with due to thyroid disease. Normally if I am at home, I would take a bath to warm by body temperature. I started noticing that my toes would start turning blue and had numbness in my hands and feet. It became more alarming to me when I noticed it more frequent. I saw my rheumatologist, told her what was going on and even showed her pictures of my blue toes, she had no clue what was going on with me and dismissed me. After about a week pondering her words and still having blue toes at times, I knew I needed to get a second opinion. I then decided to see my general practitioner and I am so glad I did. I informed him of the numbness in my hands and feet, showed him the pictures and he immediately knew what was wrong. He informed me that the numbness in my hands was from carpel tunnel syndrome and the numbness in my feet was due to tarsal tunnel syndrome. Needless to say I have to have a nerve test done to determine the severity. As for my blue toes, well I have yet another disease, Raynaud's Disease. This makes 7 diseases that I have. Raynaud's Disease basically means the arteries in the fingers and toes go into vasospasm when exposed to cold or stress, narrowing your vessels and temporarily limiting blood supply. Over time, these small arteries may thicken slightly, further limiting blood flow. I asked my doctor what is the worse thing that could happen with this disease. His response, you could loose your toes. Well that was all I needed to hear. Sign me up doctor for whatever I need to be on. I was prescribed 5 mg of Norvasc a day which is a calcium channel blockers. The medication relaxes and opens up small blood vessels to help with circulation in the hands and feet. I will return for a check up within a few weeks after my nerve test. I did some research on Raynaud's Disease and imagine my surprise when I read being ANA Positive has a connection with Raynaud's Disease. I have been ANA Positive for over a year now. What I need to do is to contact my endocrinologist to inform her of my new disease. I wouldn't think my medication Hydrocortisone would need to be adjusted considering I have Primary and Secondary Adrenal Insufficiency but to be on the safe side.
Lately my purse has been getting pretty heavy. I take a total of 15 medications now and take my medications everywhere I go. Wow, 41 years of age, 7 diseases and other conditions and I keep moving forward. I know my limitations but I am not ready to give up this fight. This strong willed woman wont allow these diseases to cripple me down, I will continue to pray to my dear Lord for his guidance and his healing hands to heal me so that I may live life to the fullest,